View Full Version : Strattera - Feel so blah


chris87
12-30-14, 03:33 PM
I started taking Strattera a couple of weeks ago. I wanted to start low, so I began at 18mg and am now at 36mg. I know this is a low dose. I feel pretty horrible from a mental standpoint. I can't describe it exactly, but everything seems so dull, and I am completely unmotivated. I don't want to do anything. If I have to do a task that requires concentration or deep thought, I feel like I just want to cry. Writing this post is extremely difficult. Nothing is interesting, and sleeping is the only thing that I have any desire to do. I normally enjoy listening to the radio, but that gives me no pleasure. I had music on earlier, and I wanted to scream. Even my favorite tv show, I have no interest in watching. Not to mention that I am nearly repulsed at the thought of eating food.

I feel like my ADD symptoms are worse. Is this normal? Can anyone relate? Will increasing the dosage aggravate these problems?

I have taken stimulants in the past, but I wanted to try an alternative. It has been a while since I've taken medication.

Chicky75
12-30-14, 09:39 PM
I'm sorry to hear that you're feeling so crappy; I know it's always a big disappointment when the medication you think will make you feel better actually does the opposite.

What you describe sounds like what I've felt in my worst depressions. Have you ever had any problem with depression? Have you felt this way since you first started taking Strattera, or just since you increased your dose?

I would strongly suggest talking to your doctor as soon as possible. I can't imagine that feeling like that is ever normal. Of course, I'm not a doctor, nor have I started taking Strattera yet. I was prescribed it, but my doctor described it as an 'activating' drug, so if it's doing the opposite for you, something sounds like it's off.

Good luck and I hope it gets better for you or you find something that works better.

chris87
12-30-14, 10:01 PM
I'm sorry to hear that you're feeling so crappy; I know it's always a big disappointment when the medication you think will make you feel better actually does the opposite.

What you describe sounds like what I've felt in my worst depressions. Have you ever had any problem with depression? Have you felt this way since you first started taking Strattera, or just since you increased your dose?

I would strongly suggest talking to your doctor as soon as possible. I can't imagine that feeling like that is ever normal. Of course, I'm not a doctor, nor have I started taking Strattera yet. I was prescribed it, but my doctor described it as an 'activating' drug, so if it's doing the opposite for you, something sounds like it's off.

Good luck and I hope it gets better for you or you find something that works better.

I've never been formally diagnosed with depression, but I feel like I have depressive tendencies. I don't know if that makes any sense. I struggle with a strong sense of disappointment, and there are times where I hate myself. I tend to do a lot of thinking, and this has a negative effect on my mood. I do remember getting very depressed when I was taking stimulants. It was when they wore off at the end of the day. I never remember feeling so horrible. My doctor was concerned enough that he wanted to put me on an SSRI.

Chicky75
12-30-14, 10:58 PM
That definitely makes sense. I mean, I don't think researchers are 100% certain what causes depression & a lot of people have good results from cognitive behavioral therapy, which helps people change how they think. So it seems that it is some combination of chemical imbalances and thinking patterns, but which comes first? I don't know if that made sense.

Anyway, it sounds like something you should definitely talk to your doctor about. Do you see the same doctor who wanted to put you on an SSRI? It sounds like he/she would be open to talking about other medications (instead of or in addition to Strattera).